MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS VECTA 074 CATH 132CM - US; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-CALIF AXS VECTA 074 CATH 132CM - US; CATHETER, THROMBUS RETRIEVER
Model Number INC-11597-132
Medical Device Problem Codes Fracture (1260); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the subject catheter broke into two halves when the technician went to prepare it for a procedure.Upon request for additional information, a picture was received on 25-feb-2022 from the customer which shows procedural fluids on the subject catheter hub and on the hoop indicating that the subject catheter might have broken during use in the procedure.It is unclear whether reported issue occurred during preparation or during procedure.No additional information is available.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
B5 - executive summary : updated.H3 summary attached - updated.H3 device evaluated by mfg ¿updated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection: the catheter shaft was seen to be broken 14 cm from the catheter hub.The catheter shaft was seen to be kinked 25cm from the hub.There were no signs of procedural fluid observed inside the catheter.Functional inspection: not required as the defects were confirmed during analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was returned for analysis and the catheter shaft was seen to be broken and kinked.There were no signs of procedural fluid observed inside the catheter.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to preparation of the device, there were no anomalies noted to the device after removal from the packaging or prior to preparation and the device was prepared as per the dfu.This complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.Therefore, an assignable cause of procedural factors will assigned to as reported/as analyzed 'catheter shaft kinked/bent'.Because this complaint appears to be associated with handling of the product or portion of the product , a probable cause of handling damage was assigned to as analyzed 'catheter shaft broken/fractured during preparation'.An assignable cause of 'not confirmed' was assigned to the ar defect 'catheter shaft broken/fractured during use' as the issue included a returned product review (visual, physical, and/or performance testing) which showed no evidence of either the alleged issue(s) or any defect which could have contributed to the event.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description
It was reported that the subject catheter broke into two halves when the technician went to prepare it for a procedure.Upon request for additional information, a picture was received on 25-feb-2022 from the customer which shows procedural fluids on the subject catheter hub and on the hoop indicating that the subject catheter might have broken during use in the procedure.It is unclear whether reported issue occurred during preparation or during procedure.No additional information is available.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.Additional information received on 28-mar-2022, clarified that the subject catheter was not used in a procedure they had it prepped and during preparation it broke.The fluid on it was from the table.
 
Additional Manufacturer Narrative
B1: adverse event/product problem ¿ corrected - no ¿product problem¿ h1: type of reportable event ¿ corrected - no ¿malfunction¿ f10 / h6 device code grid - medical device problem code ¿ added ¿deformation due to compressive stress¿ h6 results code grid - investigation findings ¿ corrected to ¿deformation problem¿ and ¿fracture problem¿ h6 conclusion code grid - investigation conclusions ¿ corrected to ¿unintended use error caused or contributed to event¿ due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection confirmed the catheter shaft was seen to be broken.The catheter shaft was seen to be kinked.There were no signs of procedural fluid observed inside the catheter.Functional inspection was not required as the defects were confirmed during analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event will be confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The device was returned for analysis and the catheter shaft was seen to be broken and kinked.There were no signs of procedural fluid observed inside the catheter.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to preparation of the device, there were no anomalies noted to the device after removal from the packaging or prior to preparation and the device was prepared as per the dfu.Because this complaint appears to be associated with handling of the product or portion of the product upon removal of the product from the packaging / preparation of the product prior to use, a probable cause of handling damage was assigned to the as reported event and as analyzed code, 'catheter shaft broken/fractured during preparation' and catheter shaft kinked bent.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
AXS VECTA 074 CATH 132CM - US
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
Manufacturer (Section G)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13895382
Report Number3008853977-2022-00015
Device Sequence Number11733186
Product Code NRY
UDI-Device Identifier07613327459265
UDI-Public07613327459265
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K172167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2022
Device Model NumberINC-11597-132
Device Catalogue NumberINC-11597-132
Device Lot Number14622-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/25/2022
Supplement Date Received by Manufacturer03/31/2022
12/05/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date04/19/2022
12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown